Thunderstorm Wind, Ada
- When
- July 4, 5:30 PM MST
- Where
- Ada County, Meridian
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.617, -116.383
6 Large Trees Down on Ustick Road Between Meridian and Cloverdale Roads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
6 Large Trees Down on Ustick Road Between Meridian and Cloverdale Roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 4, 2:34 PM MST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 334 PM MDT TUE JUL 4 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY...UNSETTLED CONDITIONS PERSIST IN THE SHORT TERM. TEMPERATURES IN THE 90S...TO THE CENTURY MARK IN BOISE...THIS AFTERNOON HAVE BROKEN A WEAK CAPPING TEMPERATURE INVERSION ALOFT SOUTH OF A BURNS-BOISE-FAIRFIELD LINE. THIS HEATING HAS ALLOWING THUNDERSTORMS TO POP FROM FAR SOUTHERN HARNEY/MALHEUR JORDAN VALLEY INTO SOUTH CENTRAL IDAHO. A WEAK SURFACE CONVERGENT ZONE ACROSS NORTH-CENTRAL OWYHEE COUNTY IS ALSO AIDING LIFT. A WEAK H7 UPPER WAVE OVER N CALIFORNIA SHEARS OUT OVER NE OREGON THROUGH TONIGHT TO AID THUNDERSTORM DEVELOPMENT THROUGH EARLY EVENING ACROSS SE OREGON AND SW IDAHO. A STRONGER UPPER LOW OVER NEVADA THIS EVENING GRADUALLY MAKES ITS WAY NORTH WEDNESDAY TO TRIGGER THUNDERSTORMS OVER SOUTHWEST AND CENTRAL IDAHO WEDNESDAY. GFS THICKNESS PATTERN TOO COLD OVER MAGIC VALLEY WED AFTERNOON WITH ATTENDANT COLD PRECIP-FEEDBACK HIGH OVER E ID SO HAVE GONE WITH TEMPERATURES ABOVE MAV...CLOSER TO NAM12 SOUNDINGS...PERSISTENCE...AND KAF FORECAST FOR WED. MARINE PUSH ACROSS OREGON AND FAR N IDAHO ZONES THURSDAY WILL BRING SLIGHTLY COOLER TEMPS TO WESTERN 2/3RDS OF ZONES THURSDAY BUT KEEP 85-90 HIGHS FOR THE WESTERN MAGIC VALLEY DUE TO THE THERMAL AXIS WHICH LINGERS AROUND TWF - PIH. STRONG HIGH PRESSURE ALOFT OVER THE SWRN U.S. WILL KEEP FAR E ZONES IN THE WESTERN FRINGE OF THE BROAD PLUME OF MOISTURE FOR SCATTERED THUNDERSTORMS. TEMPERATURES SLIGHTLY COOLER THURSDAY AS WESTERLY FLOW SHIFTS INTO SE OREGON AND THE THERMAL AXIS TEMPORARILY SHIFTS INTO SE IDAHO LATE THURSDAY AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS SHOWING MORE AGGRESSIVE RIDGE BUILDING ALONG FRONT RANGE OF ROCKIES OVER FOR THE WEEKEND. THIS WILL PUT FORECAST AREA ON FRONT SIDE OF RIDGE AND BACK INTO THE REACHES OF THE EARLY SEASON MONSOONAL FLOW. EASTERN ZONES WILL HAVE GREATEST CHANCE OF DIURNAL SHOWER AND THUNDERSTORM ACTIVITY FOR SATURDAY AND SUNDAY AFTERNOONS. UNDER THIS PATTERN AREAS ALONG ID/OR BORDER AND WEST WILL REMAIN DRY THROUGH THE WEEKEND. WITH MODELS REALLY PUSHING AMPLIFICATION OF THE RIDGE IT WILL BE HARD TO COOL OFF TEMPERATURES TOO MUCH. THUS HAVE INCREASED TEMPS A FEW DEGREES FOR SAT/SUN. MODEL CONFIDENCE IS WEAK THE EARLY PART OF NEXT WEEK...ALTHOUGH AM THINKING THAT THERE WILL BE A SHORTWAVE FEATURE MOVING THROUGH EASTERN IDAHO ON MONDAY. HAVE SLIGHT CHANCE THUNDERSTORMS WITH THE GREATEST COVERAGE OVER EASTERN ZONES TO REFLECT THIS...BUT DO NOT HAVE ENOUGH CONFIDENCE TO GO MUCH HIGHER EARLY ON. WESTERLY FLOW WILL RETURN TUESDAY WITH A SLIGHT DECREASE IN TEMPERATURES DUE TO THE PASSING OF THE PREVIOUS AFTERNOON/S FEATURE. TEMPERATURES WILL BE WITHIN FIVE DEGREES OF CLIMATOLOGY THROUGH THE EXTENDED PERIOD. && .AVIATION...VFR CONDITIONS WITH SCATTERED TOWERING CUMULUS AND ISOLATED THUNDERSTORMS OVER MUCH OF SOUTHEAST OREGON AND SOUTHWEST IDAHO THIS EVENING. COULD SEE CONDITIONS BELOW VFR DIRECTLY UNDER THUNDERSTORMS WITH SURFACE WINDS GUSTING TO 30 KTS IN THE VICINITY OF THUNDERSTORMS. ALSO BELOW VFR CONDITIONS IN SMOKE POSSIBLE IN THE IMMEDIATE VICINITY OF ANY WILDFIRES. CONVECTIVE ACTIVITY WILL DIE OFF OVERNIGHT WITH MORE EXPECTED TOMORROW AFTERNOON. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....DG/DF AVIATION.....DG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 619 AM MDT TUE JUL 4 2006 IDZ011>016-028>030-ORZ061>064-051230- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 519 AM PDT TUE JUL 4 2006 /619 AM MDT TUE JUL 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 18 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525082.